Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 94, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 26, 2025, 4:06 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 39 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2025, 4:06 PM CDT (21:06 UTC)
- Expired
- May 26, 2025, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:10 PM CDT | TSTM WND DMG | 2 Ese Basic City, MS | Numerous trees downed across northwestern Clarke Co from US 11 north of Enterprise and including CR 3771, CR 358, CR 359, and CR 350 near Clarkdale School. Possible tornado. |
| May 26, 4:11 PM CDT | TSTM WND DMG | 2 Ese Basic City, MS | Trees down on CR 350, report via social media. |
| May 26, 4:14 PM CDT | TSTM WND DMG | 4 S Clarkdale, MS | Large tree down at Southern Hills South. |
| May 26, 4:15 PM CDT | TSTM WND DMG | 4 S Clarkdale, MS | Tree down across the road on Luther Walker Rd near Walker Bottom Rd, report via social media. |
| May 26, 4:16 PM CDT | TSTM WND DMG | 4 Sse Clarkdale, MS | Trees down on CR 470, report via social media. |
| May 26, 4:19 PM CDT | TSTM WND GST 55 | 1 Wsw Key Field, MS | Recorded at MEI ASOS. |
| May 26, 4:21 PM CDT | TSTM WND DMG | 4 W Causeyville, MS | Tree down partially blocking Fisher Rd, report via social media. |
| May 26, 4:23 PM CDT | TSTM WND DMG | 1 Wnw Causeyville, MS | Tree downed blocking Causeyville Rd near Buckatunna Creek, report via social media. |
| May 26, 4:31 PM CDT | TSTM WND DMG | 3 Nne Vimville, MS | Tree downed along MS Hwy 496 about four miles east of Hwy 19, report via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WFUS54 KJAN 262106
TORJAN
MSC023-075-262145-
/O.NEW.KJAN.TO.W.0094.250526T2106Z-250526T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
406 PM CDT Mon May 26 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Clarke County in east central Mississippi...
Southern Lauderdale County in east central Mississippi...
* Until 445 PM CDT.
* At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Enterprise, or 11 miles northwest of Quitman,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Meridian, Middleton, Savoy, Sable, and Zero around 410 PM CDT.
Causeyville around 415 PM CDT.
Snell around 420 PM CDT.
Alamucha around 430 PM CDT.
Other locations impacted by this tornadic thunderstorm include I 20
Welcome Center At Cuba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3215 8844 3208 8886 3230 8890 3245 8840
TIME...MOT...LOC 2106Z 254DEG 40KT 3219 8880
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CR2 follow-up statements
691
WWUS54 KJAN 262121
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
421 PM CDT Mon May 26 2025
MSC023-075-262145-
/O.CON.KJAN.TO.W.0094.000000T0000Z-250526T2145Z/
Clarke MS-Lauderdale MS-
421 PM CDT Mon May 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Causeyville, or 11 miles southeast of Meridian,
moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Causeyville and Alamucha around 425 PM CDT.
Other locations impacted by this tornadic thunderstorm include I 20
Welcome Center At Cuba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3220 8843 3219 8866 3236 8869 3245 8840
TIME...MOT...LOC 2121Z 257DEG 43KT 3225 8861
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CR769 WWUS54 KJAN 262143 SVSJAN Severe Weather Statement National Weather Service Jackson MS 443 PM CDT Mon May 26 2025 MSC023-075-262153- /O.EXP.KJAN.TO.W.0094.000000T0000Z-250526T2145Z/ Clarke MS-Lauderdale MS- 443 PM CDT Mon May 26 2025 ...THE TORNADO WARNING FOR NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES WILL EXPIRE AT 445 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for east central Mississippi. && LAT...LON 3220 8843 3219 8866 3236 8869 3245 8840 TIME...MOT...LOC 2143Z 254DEG 40KT 3232 8834 $$ CR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 26, 11:49 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 26, 11:49 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1149 AM CDT Mon May 26 2025
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 1148 AM CDT Mon May 26 2025
This active weather pattern will continue through this afternoon
and into early this evening. Over the next several hours showers
and storms will continue area-wide. Several warnings have already
been issued this morning with flash flooding being the main
threat. This trend will shift towards a more organized complex as
a convective line of storms progresses eastward into the CWA,later
today.
The line is already producing severe thunderstorm warnings with
winds of up to 50mph. Deep layer shear vectors being perpendicular
to initiating boundaries, along with instability increasing later
in the day, will lead to greater risk for bowing segments, enhancing
potential for impacts. Messaging remains consistent for potential
severe weather impacts today; isolated severe storms, damaging wind
gusts, hail up to a quarter size and a tornado can't be ruled out.
Timing also remains the same; 11am-3pm areas along and west of the
river, 1pm-5pm along the I-55 corridor and 3pm-7pm for areas along
the I-59 corridor. In terms of the heavy rain threat; a flood watch
has been issued for areas mainly along and west of the river. In
addition, up to 3in have been observed in areas west of I-55 thus
they have been upgraded in our graphical HWO to an "elevated" risk
for flash flooding and areas east of I-55 remain at a "limited" risk
for flash flooding through this evening./KP/
&&
.DISCUSSION...
Issued at 422 AM CDT Mon May 26 2025
Through the mid week...
A boundary is expected to linger in the area throughout the week
which will act as the primary zone of focus for our more active
weather for the period. Latent atmospheric energy remains robust
throughout the column which will aid in providing conditions for
large hail and damaging winds. Since the aforementioned energy is
fairly widespread over the CWA it will be difficult to pin down
precise locations for severe weather throughout the week. As such,
we have highlighted a Marginal (1/5) risk for today, Slight Risk
(2/5) Tuesday afternoon and evening (in response to a more energetic
MCS drifting down from southeastern Arkansas, providing a bit more
organization superimposed over the widespread field of energy),
Marginal (1/5) Wednesday.
The additional rain could be heavy leading to localized flooding,
especially in our western zones with QPFs over 2in.
Mid through Late Week...
By the late week, the larger scale long wave trough digs further
south and may bring a regime change, in turn decreasing our chances
for rain and storms. But there is also a possibility that the front
stalls before any such air mass change could occur, in which case
the unsettled weather will remain. Its important to note that with
the previous rounds of unsettled weather, guidance continues to
trend towards climatology which means little change to the overall
air mass. It is thus reasonable to conclude that rain and storms
will prevail, with a weak ridge lingering off to the southeast.
Finally, we are going to reiterate the possibility for localized
flooding throughout the week due to continued rainfall and saturated
soil conditions, leading to poor precipitable infiltration./OAJ/
&&
.AVIATION...
(06Z TAFS)
Issued at 200 AM CDT Mon May 26 2025
A mix of SHRA and TSRA to start the TAF period, especially south
of Interstate 20. Rain will continue to be a possibility through
most of the period, with greatest thunder chances between 19Z-23Z.
/NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 87 72 85 69 / 50 40 90 40
Meridian 88 70 87 68 / 50 40 90 40
Vicksburg 88 71 84 69 / 70 40 90 30
Hattiesburg 91 73 90 71 / 40 20 70 40
Natchez 88 72 85 70 / 40 30 80 30
Greenville 80 70 80 69 / 70 60 80 30
Greenwood 83 70 82 69 / 70 70 90 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Tuesday morning for MSZ018-019-034-035-
040>042-047-048-053-054-059>061.
LA...Flood Watch through Tuesday morning for LAZ007>009-015-016-
023>026.
AR...Flood Watch through Tuesday morning for ARZ074-075.
&&
KP/OAJ/NFIn the hours before
Local storm report, May 26, 3:48 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
348 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Tstm Wnd Dmg Brookhaven 31.58N 90.44W
05/26/2025 Lincoln MS Trained Spotter
Power lines downed resulting in power
outages in downtown Brookhaven.
&&
DLLocal storm report, May 26, 3:52 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
352 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Tstm Wnd Dmg Star 32.09N 90.04W
05/26/2025 Rankin MS Emergency Mngr
Tree downed on 1st St.
&&
DLLocal storm report, May 26, 3:54 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
354 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg 3 NE Robinhood 32.23N 89.94W
05/26/2025 Rankin MS Emergency Mngr
Tree downed along Hebron Hill Rd.
&&
DLLocal storm report, May 26, 3:55 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
355 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Tstm Wnd Dmg 1 NW Florence 32.17N 90.15W
05/26/2025 Rankin MS Emergency Mngr
Tree downed on Triple Pine Cir.
&&
DLLocal storm report, May 26, 4:03 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
403 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Dmg Sumrall 31.42N 89.55W
05/26/2025 Lamar MS Emergency Mngr
Powerline downed at MS Hwy 589 and Front
Ave.
&&
DLLocal storm report, May 26, 4:05 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Jackson MS
405 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Tstm Wnd Dmg 4 ESE Hickory Grove 31.37N 89.59W
05/26/2025 Lamar MS Emergency Mngr
Tree down at Rocky Branch Rd and Mill Creek
Loop.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 71 min |
| May 25, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more | 79 min |
| May 25, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower | 92 min |
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more | 78 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| May 25, 8:05 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| May 25, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 76 min |
| May 25, 8:23 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| May 25, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 64 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott and 1 more | 60 min |
| May 25, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 63 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 69 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson, Smith | 96 min |
| May 25, 10:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale | 69 min |
| May 25, 10:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 80 min |
| May 25, 10:13 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 77 min |
| May 25, 10:36 PM CDT | Special Weather Statement | JAN | Covington, Simpson | 39 min |
| May 25, 11:52 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jones, Lamar | 68 min |
| May 26, 5:19 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| May 26, 8:09 AM CDT | Flash Flood Warning | JAN | Jefferson | 79 min |
| May 26, 8:36 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln | 39 min |
| May 26, 9:22 AM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| May 26, 10:08 AM CDT | Flood Watch | JAN | Adams, Bolivar, Claiborne, Copiah, Franklin, Hinds and 8 more | 21 hr |
| May 26, 11:39 AM CDT | Special Weather Statement | JAN | Issaquena, Washington | 66 min |
| May 26, 12:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| May 26, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 53 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 60 min |
| May 26, 1:29 PM CDT | Special Weather Statement | JAN | Hinds | 61 min |
| May 26, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 65 min |
| May 26, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| May 26, 2:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 26, 2:46 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 44 min |
| May 26, 2:54 PM CDT | Special Weather Statement | JAN | Rankin, Smith | 51 min |
| May 26, 2:57 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Simpson | 63 min |
| May 26, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 62 min |
| May 26, 3:04 PM CDT | Tornado Warning | JAN | Rankin, Scott | 15 min |
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 64 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| May 26, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 51 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 26, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Kemper, Lauderdale | 48 min |
| May 26, 4:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 33 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.